MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723650
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
L4/s1 posterior stabilisation.Patient presented for routine 3 month post op.Follow up, complaining of back pain.Upon investigation, the imaging revealed that the construct rods had migrated cranially, and are completely out of the s1 screws.This is evident when comparing the construct to the image taken immediately post op.
 
Additional Manufacturer Narrative
Visual examination of the returned device revealed superficial markings and slightly stripped drive feature.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be identified from the returned devices.No other patient information or factors that may affect the performance of the components were provided.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7008952
Report Number1526439-2017-10933
Device Sequence Number498112
Product Code MNI
UDI-Device Identifier10705034403076
UDI-Public(01)10705034403076
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number199723650
Device Catalogue Number199723650
Device Lot NumberAVDC6M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date01/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;